Medical questions & health advice by board certified doctors
"Is it normal to not have a period the first month off the depo birth control shot?"
i am 18 years old and stopped my depo shot last month and switched to a pill that i'm supposed to have a period with, but i haven't had my first period yet.
Thanks for this interesting question. There are many factors that can affect the timing of a menstrual cycle. Given that you are recently changing birth control, speaking with your doctor about these concerns is very prudent, even if this is just done via telephone. He or she will be able to ask and answer your questions to make sure that you are healthy and that this is not something more serious. For example, on obvious cause of amenorrhea (or lack of a period) is pregnancy. Your doctor may feel the need to check and see if you may be pregnant, or he or she may ask more questions about how regular your period has been historically. This information may help to guide him or her to answer your question more correctly. In general, changes in birth control methods can interact with the regularity of your period to some degree, but how much that is for you will need to be discussed with your doctor. Please speak with him or her about this question. Please speak to the doctor that is prescribing your birth control, as he or she is in the best position to answer this question.
Need more info?See an obgyn today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.